My chest has felt heavy almost constantly for the past two weeks. I went to the ER, and they told me I had an anxiety attack, which I did because I could hardly breathe. They took a chest X-Ray and found nothing. I followed up with my doctor who told me the same thing (anxiety) and gave me Sertraline for the anxiety and Prilosec because she thinks I may have reflux; however, it was not working, so I stopped taking both medications. I can hardly do anything without getting short of breath and feeling like a band is around the lower part of my chest near my diaphragm. What could possibly be going on? I have not had blood work yet. I am scheduled for that on 6/29; however, I need relief now.
Hi, I'm no doctor, but I do have asthma and I present in an atypical way. I have a silent chest, as in other words, I generally never wheeze till I'm rather bad. I also get a tight/heavy chest when I get below 80% of my best peak flow. It took a number of months for my doctor to diagnose me with asthma, due to the lack of wheezing in my chest. Has your doctor checked your peak flow reading? He or she would have to use your peak flow reading and compare it to the predicted peak flows for your age and height. That at least would be somewhat indicative as to how your lungs are performing. Of course without knowing your personal Best peak flow reading, it's hard to determine where you truly sit. Do you cough at all? Did you recently have a chest cold? You could always take a low dose steroid inhaler and see how you respond over 2 weeks. If it helps your chest tightness, then I would say that it's asthma. But you will have to ask your doctor about that one. You could also request a spirometry test. The medicine you got for the reflux, also should be taken for at least 2 weeks, in order to see if it is effective or not. Some meds require a bit of time before they kick in. I hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.